# SDR 20000621SH018

- Difficulty date: September 30, 1999
- Submitted: June 21, 2000
- Operation: General aviation
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7737139
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Part number: 6711957
- Condition: Broken
- Location: Aft Drag Strut
- Part time: 7,476 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED INSPECTION, FOUND MOUNT BROKEN AT DRAG STRUT ATTACH POINT ON RIGHT SIDE.  PILOT HAD NOTED THE GEAR UNSAFE LIGHT WAS COMING ON ONLY DURING DESCENT.  THE MICROSWITCH FOR THE UNSAFE LIGHT IS MOUNTED ABOVE THE BROKEN AREA.  WHEN POWER WAS REDUCED AND TORQUE WENT DOWN, THE MOUNT SEPARATED AND THE SWITCH WAS NOT CONTACTING.  THIS BROKEN AREA IS THE WEAKEST PART OF THE MOUNT AND MAY HAVE BEEN BROKEN FROM A HARD LANDING ON NOSE.  (X)
